A characterization of sequential rationalizability
A choice function is sequentially rationalizable if there is an ordered collection of asymmetric binary relations that identifies the selected alternative in every choice problem. We propose a property, F-consistency, and show that it characterizes the notion of sequential rationalizability. F-consistency is a testable property that highlights the behavioral aspects implicit in sequentially rationalizable choice. Further, our characterization result provides a novel tool with which to study how other behavioral concepts are related to sequential rationalizability, and establish a priori unexpected implications. In particular, we show that the concept of rationalizability by game trees, which, in principle, had little to do with sequential rationalizability, is a refinement of the latter. Every choice function that is rationalizable by a game tree is also sequentially rationalizable. Finally, we show that some prominent voting mechanisms are also sequentially rationalizable.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dutta, Bhaskar & Jackson, Matthew O. & Le Breton, Michel, 2002. "Voting by Successive Elimination and Strategic Candidacy," Journal of Economic Theory, Elsevier, vol. 103(1), pages 190-218, March.
- Gil Kalai & Ariel Rubinstein & Ran Spiegler, 2002.
"Rationalizing Choice Functions By Multiple Rationales,"
Econometric Society, vol. 70(6), pages 2481-2488, November.
- Gil Kalai & Ariel Rubenstein & Ran Spiegler, 2001. "Rationalizing Choice Functions by Multiple Rationales," Economics Working Papers 0010, Institute for Advanced Study, School of Social Science.
- Gil Kalai & Ariel Rubinstein & Ran Spiegler, 2001. "Rationalizing Choice Functions by Multiple Rationales," Discussion Paper Series dp278, The Federmann Center for the Study of Rationality, the Hebrew University, Jerusalem.
- Rubinstein, Ariel & Salant, Yuval, 2006. "A model of choice from lists," Theoretical Economics, Econometric Society, vol. 1(1), pages 3-17, March.
- Xu, Yongsheng & Zhou, Lin, 2007. "Rationalizability of choice functions by game trees," Journal of Economic Theory, Elsevier, vol. 134(1), pages 548-556, May.
- Paola Manzini & Marco Mariotti, 2007. "Sequentially Rationalizable Choice," American Economic Review, American Economic Association, vol. 97(5), pages 1824-1839, December.
When requesting a correction, please mention this item's handle: RePEc:upf:upfgen:1089. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.